# SDR CALA9700787

- Difficulty date: May 26, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17410
- Make and model: Boeing 727243
- Aircraft serial: 21663
- System (JASC): 3242 · Brake
- Part: Brake Housing
- Part number: 26011826
- Condition: Cracked
- Location: Nr 3 Mlg
- Stage of operation: TX
- Nature of condition: A
- Precautionary procedure: D, F

## Discrepancy

ACFT RETURNED TO THE GATE AFTER DRAGGING THE NR 3 BRAKE DURING TAXI.  THE NR 3 TIRE CAUGHT ON FIRE, FOAM WAS USED TO EXTINGUISH THE FIRE.  THE NR 3 AND 4 MAIN TIRE/WHEEL ASSEMBLIES AND BRAKES WERE REMOVED AND REPLACED.  THE NR 3 BRAKE DEBOOST VALVE WAS ALSO REPLACED.  AN ANTI-SKID TEST AND BRAKE CHECK WERE PERFORMED AND NO FAULTS WERE FOUND.  INSPECTION OF THE NR3 TIRE AXLE FOR HEAT DAMAGE WAS CONDUCTED, NO ABNORMALITIES WERE NOTED.  THE GEAR WAS LUBRICATED.  *S/D*  INVESTIGATION REVEALED THAT THE NR 3 BRAKE ASSEMBLY HAD A CRACK ON THE BRAKE HOUSING.  HYDRAULIC FLUID FROM THE CRACKED HOUSING ONTO THE HOT BRAKE RESULTED IN THE FIRE.
